MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (7mm x 4cm x 80cm) advanced to the lesion and inflated; however, it ruptured at six atmospheres (atm).There was no reported patient injury.The lesion was the left common femoral artery with stenosis.The powerflex pro balloon catheter was removed from the patient.It was replaced with a new same size non-cordis balloon catheter and the procedure was completed.Initially, a contralateral approach was made from the right inguinal region with a 6f guiding sheath.A guidewire (0.035) crossed the lesion and a cutting balloon catheter (5mm x 2cm) was inserted and inflated.The product was not returned for analysis.A product history record (phr) review of lot 17627889 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of stenosis may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a stenosed vessel.It is likely during this attempt to cross the damage occurred; however, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a powerflex pro pta balloon catheter (7mm4cm 80) advanced to the lesion and inflated; however, it ruptured at 6-atmospheres oressure (atm).There was no reported patient injury.The powerflex pro balloon catheterwas removed from the patient body.Then, it was replaced with a new same size non-cordis balloon catheter and the procedure was completed.The lesion was the left common femoral artery with stenosis.The vessel level of calcification is severe.The vessel level of angulation and tortuosity is none.Initially, a contralateral approach was made from the right inguinal region with a 6f guiding sheath.A guidewire (0.035) crossed the lesion and a cutting balloon catheter (5mm*2cm) was inserted and inflated.The device was prepped according to instructions for use (ifu).The device was prep normally.The same indeflator was used successfully with other devices.The balloon did not inflate normally as it was ruptured.There was a leakage noted from the balloon.The catheter was not torqued against resistance.There were no kink/bent noted after the device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.There is no procedural film/cd available for review.The device will not be returned for analysis as the device was discarded in the hospital.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8707945
Report Number9616099-2019-03027
Device Sequence Number1993051
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number4400704S
Device Lot Number17627889
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1